Alert archive / Arkansas / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 430, NWS Memphis, TN

December 31, 2010Lawrence County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Dec 31, 2010, 12:56 PM CST for Lawrence County, Arkansas. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 31, 2010, 12:56 PM CST (18:56 UTC)
Expired
Dec 31, 2010, 2:00 PM CST
In force
64 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

County Lawrence County, AR

The radar

The Memphis radar (KNQA), 134 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 31, 2:00 PM CSTHAIL 0.755 N Walnut Ridge, ARPENNY SIZE HAIL REPORTED ON HIGHWAY 67 ALONG THE LAWRENCE AND RANDOLPH COUNTY LINES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 31, 11:42 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2010-12-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 874 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2010-12-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 322 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
874 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
481 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
322 m²/s²
0-3 km storm-relative helicity
360 m²/s²
Significant tornado parameter
1.8
Supercell composite
8.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

555 
WUUS54 KMEG 311856
SVRMEG
ARC075-312000-
/O.NEW.KMEG.SV.W.0430.101231T1856Z-101231T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1256 PM CST FRI DEC 31 2010

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAWRENCE COUNTY IN EASTERN ARKANSAS...

* UNTIL 200 PM CST

* AT 1256 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 14 MILES
  SOUTHWEST OF STRAWBERRY...OR 11 MILES NORTHWEST OF NEWARK...AND
  MOVING NORTH AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLACK
  ROCK...HOXIE...WALNUT RIDGE AND LAKE CHARLES STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3602 9136 3616 9094 3616 9093 3596 9093
      3588 9102 3589 9103 3588 9105 3589 9108
      3589 9128 3589 9136 3590 9137
TIME...MOT...LOC 1856Z 199DEG 18KT 3586 9152

$$
1 follow-up statement
483 
WWUS54 KMEG 311927
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
127 PM CST FRI DEC 31 2010

ARC075-312000-
/O.CON.KMEG.SV.W.0430.000000T0000Z-101231T2000Z/
LAWRENCE AR-
127 PM CST FRI DEC 31 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CST
FOR LAWRENCE COUNTY...

AT 127 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
WEST OF STRAWBERRY...OR 19 MILES WEST OF LAKE CHARLES STATE PARK...
MOVING NORTH AT 20 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOXIE...
POWHATAN...WALNUT RIDGE...EATON...ARBOR GROVE...LAURATOWN...CLOVER
BEND...DRIFTWOOD...STRANGERS HOME...CALVIN...COFFMAN AND LAKE CHARLES
STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3603 9131 3616 9093 3596 9093 3589 9101
      3589 9103 3588 9105 3589 9108 3589 9135
TIME...MOT...LOC 1927Z 199DEG 18KT 3601 9146

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 31, 11:56 AM CST, 1 hour earlier.

Area forecast discussion, Dec 31, 11:56 AM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1156 AM CST FRI DEC 31 2010

.UPDATE...

UPDATED FOR 18Z TAF DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 938 AM CST FRI DEC 31 2010/

UPDATE...
UPDATED FOR SEVERE WEATHER POTENTIAL AND SKY COVER

DISCUSSION...

PREFRONTAL TROUGH CONTINUES TO ADVANCE ACROSS WESTERN ARKANSAS
THIS MORNING. AIRMASS IS BECOMING MORE UNSTABLE OUT AHEAD OF THE
TROUGH IN THE DRY SLOT. SLIGHTLY FURTHER EAST A WARM FRONT ON THE
LEADING EDGE OF THE 6O DEGREE DEWPOINTS WILL CONTINUE TO MOVE
NORTH THROUGH THE MEMPHIS METRO AREA BY EARLY AFTERNOON. THIS
UNSTABLE AIRMASS WILL SET THE STAGE FOR SEVERE WEATHER THIS
AFTERNOON AND EVENING. DAMAGING WINDS AND A FEW TORNADOES WILL
BE THE GREATEST THREAT WITH STORMS. WITH A TORNADO WATCH ALREADY
UP TO OUR NORTHWEST BORDER...A NEW WATCH FURTHER EAST AND SOUTH
WILL BE LIKELY BY EARLY THIS AFTERNOON.

SKIES WILL STAY CLOUDY FURTHER EAST WITH A MORE OF A CONDITIONAL
SEVERE THREAT THIS EVENING. LOCALIZED FLASH FLOODING WILL ALSO BE
A THREAT...WITH THE MOST PRONED AREAS BEING EAST OF THE
MISSISSIPPI RIVER AS THE COLD FRONT BEGINS TO SLOW DOWN. WINDS
WILL STAY JUST BELOW WIND ADVISORY CRITERIA FOR THE MOST PART. THE
REST OF THE FORECAST CURRENTLY ON TRACK.

JAB

&&

.AVIATION...

18Z TAF CYCLE

LOW LEVEL STRATUS WILL BECOME BROKEN AND LIFT BEHIND GRAVITY WAVE
MOVING EAST ACROSS MISSISSIPPI RIVER CURRENTLY. MVFR CEILINGS WILL
DEVELOP BEHIND THIS FEATURE WITH MAINLY LOWER MVFR CEILINGS AHEAD
OF IT. LINE OF BROKEN STRONG TO SEVERE STORMS WILL IMPACT TAF
SITES FROM WEST TO EAST THIS AFTERNOON AND EVENING. PLAN TO CARRY
TEMPO FOR +TSRA AND IFR CEILINGS/VISBYS WITH CONVECTIVE ACTIVITY.
SKIES SHOULD IMPROVE TO VFR POST FRONTAL LATER TONIGHT WITH SKIES
EVENTUALLY CLEARING BY NEW YEARS DAY MORNING.

WINDS WILL REMAIN STRONG AND GUSTY FROM THE SOUTH PREFRONTAL AND
SWITCH TO NORTHWEST POST FRONTAL WITH DIMINISHING SPEEDS.

JLH

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  70  45  51  28 /  80  60  10   0
MKL  66  44  51  24 /  60  80  10   0
JBR  67  38  46  24 /  80  20  10   0
TUP  67  47  54  29 /  60 100  30   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Dec 31, 10:13 AM CST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1013 AM CST FRI DEC 31 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-011815-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1013 AM CST FRI DEC 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE ENTIRE MID
SOUTH THIS AFTERNOON AND EVENING. PLEASE REFER TO THE LATEST
SPECIAL WEATHER STATEMENT FOR THE LATEST THREATS AND TIMING.

A COLD FRONT WILL PASS THROUGH THE REGION TODAY BRINGING A
POSSIBILITY OF LOCALIZED FLASH FLOODING. AREAS MOST FAVORABLE WILL
BE EAST OF THE MISSISSIPPI RIVER DURING THE EVENING AND OVERNIGHT
HOURS AS THE COLD FRONT BEGINS SLOWING DOWN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED OVER THE MIDSOUTH THIS
AFTERNOON THROUGH LATE EVENING.

JLH

In the hours before

Special weather statement, Dec 31, 9:07 AM CST, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
907 AM CST FRI DEC 31 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-010000-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT...
BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE...
CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH...
COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN...
HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON...
JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN...
MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD...
PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO...
UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE
907 AM CST FRI DEC 31 2010

...SEVERE WEATHER LIKELY LATER TODAY ACROSS PORTIONS OF THE MID
SOUTH...

A STRONG STORM SYSTEM MOVING INTO THE AREA TODAY WILL SET THE
STAGE FOR A SEVERE WEATHER EVENT ACROSS PORTIONS OF THE AREA. A
WARM FRONT POSITIONED ACROSS CENTRAL ARKANSAS INTO NORTH CENTRAL
MISSISSIPPI THIS MORNING WILL LIFT NORTHEAST TODAY. THE AIRMASS TO
THE SOUTH OF THIS FRONT HAS BECOME WARM...HUMID...AND UNSTABLE.
THIS UNSTABLE AIRMASS IS EXPECTED TO OVERSPREAD THE WESTERN HALF
OF THE MID SOUTH BY EARLY AFTERNOON PRIOR TO THE PASSAGE OF A
STRONG COLD FRONT. THE INCREASED INSTABILITY COMBINED WITH STRONG
ATMOSPHERIC WINDS WILL SET THE STAGE FOR SEVERE WEATHER ACROSS
AREAS ALONG AND SOUTH OF THE WARM FRONT AND AHEAD OF THE COLD FRONT.

THE GREATEST SEVERE WEATHER RISK WILL EXIST ALONG AND WEST OF
INTERSTATE 55 THIS AFTERNOON INTO EARLY EVENING...INCLUDING NORTHEAST
AND EAST ARKANSAS...THE MISSOURI BOOTHEEL...SOUTHWEST TENNESSEE...AND
NORTHWEST MISSISSIPPI. IN THESE LOCATIONS...SEVERE THUNDERSTORMS
ARE EXPECTED TO DEVELOP BY EARLY THIS AFTERNOON AND MOVE QUICKLY
EAST THROUGH THE EARLY EVENING HOURS. ANY SEVERE STORMS THAT
DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND A FEW
TORNADOES. THERE WILL BE A SECONDARY THREAT FOR LARGE HAIL. THE
BEST TIMING FOR SEVERE WEATHER ACROSS THESE LOCATIONS WILL BE BETWEEN
2 PM CST AND 8 PM CST.

FURTHER EAST...INCLUDING NORTHWEST TENNESSEE TO THE EAST OF THE
MISSISSIPPI RIVER...THE TENNESSEE RIVER VALLEY OF WEST
TENNESSEE...AND NORTHEAST MISSISSIPPI...THE OVERALL THREAT FOR
SEVERE WEATHER WILL BE LOWER. THERE IS STILL SOME UNCERTAINTY WITH
RESPECT TO HOW FAR EAST THE UNSTABLE AIRMASS WILL SPREAD. IN
ADDITION...THE LOSS OF DAYTIME HEATING THROUGH THE EVENING HOURS
SHOULD LIMIT OVERALL INSTABILITY. THE SEVERE THREAT IS MORE
CONDITIONAL HERE...BUT IF IT DOES OCCUR EXPECT THE PRIMARY SEVERE
WEATHER THREAT TO BE DAMAGING WINDS WITH A SECONDARY THREAT OF
ISOLATED TORNADOES. THE BEST TIMING FOR POTENTIAL SEVERE WEATHER
ACROSS THESE AREAS WILL BE BETWEEN 4 PM CST AND MIDNIGHT.

HEAVY RAINFALL AND LOCALIZED FLASH FLOODING MAY OCCUR ACROSS
EASTERN PORTIONS OF THE FORECAST AREA TONIGHT AS THE COLD FRONT
SLOWS ITS EASTWARD PROGRESSION.

RESIDENTS ACROSS THE MID SOUTH ARE URGED TO REMAIN UPDATED WITH
THE LATEST FORECAST INFORMATION AND PLAN NOW FOR THE POTENTIAL OF
SEVERE WEATHER THIS AFTERNOON AND EVENING. BE PREPARED TO SEEK
SAFE SHELTER IN THE EVENT SEVERE WEATHER WARNINGS ARE ISSUED AND
SEVERE WEATHER BECOMES IMMINENT.

JLH
Special weather statement, Dec 31, 9:19 AM CST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
919 AM CST FRI DEC 31 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-010030-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT...
BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE...
CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH...
COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN...
HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON...
JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN...
MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD...
PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO...
UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE
919 AM CST FRI DEC 31 2010

...SEVERE WEATHER LIKELY LATER TODAY ACROSS PORTIONS OF THE MID
SOUTH...

A STRONG STORM SYSTEM MOVING INTO THE AREA TODAY WILL SET THE
STAGE FOR A SEVERE WEATHER EVENT ACROSS PORTIONS OF THE AREA. A
WARM FRONT POSITIONED ACROSS CENTRAL ARKANSAS INTO NORTH CENTRAL
MISSISSIPPI THIS MORNING WILL LIFT NORTHEAST TODAY. THE AIRMASS TO
THE SOUTH OF THIS FRONT HAS BECOME WARM...HUMID...AND UNSTABLE.
THIS UNSTABLE AIRMASS IS EXPECTED TO OVERSPREAD THE WESTERN HALF
OF THE MID SOUTH BY EARLY AFTERNOON PRIOR TO THE PASSAGE OF A
STRONG COLD FRONT. THE INCREASED INSTABILITY COMBINED WITH STRONG
ATMOSPHERIC WINDS WILL SET THE STAGE FOR SEVERE WEATHER ACROSS
AREAS ALONG AND SOUTH OF THE WARM FRONT AND AHEAD OF THE COLD FRONT.

THE GREATEST SEVERE WEATHER RISK WILL EXIST ALONG AND WEST OF
INTERSTATE 55 THIS AFTERNOON INTO EARLY EVENING...INCLUDING NORTHEAST
AND EAST ARKANSAS...THE MISSOURI BOOTHEEL...SOUTHWEST TENNESSEE...AND
NORTHWEST MISSISSIPPI. IN THESE LOCATIONS...SEVERE THUNDERSTORMS
ARE EXPECTED TO DEVELOP BY EARLY THIS AFTERNOON AND MOVE QUICKLY
EAST THROUGH THE EARLY EVENING HOURS. ANY SEVERE STORMS THAT
DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND A FEW
TORNADOES. THERE WILL BE A SECONDARY THREAT FOR LARGE HAIL. THE
BEST TIMING FOR SEVERE WEATHER ACROSS THESE LOCATIONS WILL BE BETWEEN
2 PM CST AND 8 PM CST.

FURTHER EAST...INCLUDING NORTHWEST TENNESSEE TO THE EAST OF THE
MISSISSIPPI RIVER...THE TENNESSEE RIVER VALLEY OF WEST
TENNESSEE...AND NORTHEAST MISSISSIPPI...THE OVERALL THREAT FOR
SEVERE WEATHER WILL BE LOWER. THERE IS STILL SOME UNCERTAINTY WITH
RESPECT TO HOW FAR EAST THE UNSTABLE AIRMASS WILL SPREAD. IN
ADDITION...THE LOSS OF DAYTIME HEATING THROUGH THE EVENING HOURS
SHOULD LIMIT OVERALL INSTABILITY. THE SEVERE THREAT IS MORE
CONDITIONAL HERE...BUT IF IT DOES OCCUR EXPECT THE PRIMARY SEVERE
WEATHER THREAT TO BE DAMAGING WINDS WITH A SECONDARY THREAT OF
ISOLATED TORNADOES. THE BEST TIMING FOR POTENTIAL SEVERE WEATHER
ACROSS THESE AREAS WILL BE BETWEEN 4 PM CST AND MIDNIGHT.

HEAVY RAINFALL AND LOCALIZED FLASH FLOODING MAY OCCUR ACROSS
EASTERN PORTIONS OF THE FORECAST AREA TONIGHT AS THE COLD FRONT
SLOWS ITS EASTWARD PROGRESSION.

RESIDENTS ACROSS THE MID SOUTH ARE URGED TO REMAIN UPDATED WITH
THE LATEST FORECAST INFORMATION AND PLAN NOW FOR THE POTENTIAL OF
SEVERE WEATHER THIS AFTERNOON AND EVENING. THE LATEST SEVERE
WEATHER DETAILS AND GRAPHICS CAN BE FOUND IN THE GRAPHICAST
SECTION ON THE MEMPHIS NATIONAL WEATHER SERVICE WEBSITE. BE
PREPARED TO SEEK SAFE SHELTER IN THE EVENT SEVERE WEATHER WARNINGS
ARE ISSUED AND SEVERE WEATHER BECOMES IMMINENT.

JLH
Special weather statement, Dec 31, 11:20 AM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
1120 AM CST FRI DEC 31 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-010245-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT...
BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE...
CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH...
COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN...
HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON...
JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN...
MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD...
PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO...
UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE
1120 AM CST FRI DEC 31 2010

...SEVERE WEATHER LIKELY LATER TODAY ACROSS PORTIONS OF THE MID
SOUTH...

A STRONG STORM SYSTEM MOVING INTO THE AREA TODAY WILL SET THE
STAGE FOR A SEVERE WEATHER EVENT ACROSS PORTIONS OF THE AREA. A
WARM FRONT POSITIONED ACROSS CENTRAL ARKANSAS INTO NORTH CENTRAL
MISSISSIPPI THIS MORNING WILL LIFT NORTHEAST TODAY. THE AIRMASS TO
THE SOUTH OF THIS FRONT HAS BECOME WARM...HUMID...AND UNSTABLE.
THIS UNSTABLE AIRMASS IS EXPECTED TO OVERSPREAD THE WESTERN HALF
OF THE MID SOUTH BY EARLY AFTERNOON PRIOR TO THE PASSAGE OF A
STRONG COLD FRONT. THE INCREASED INSTABILITY COMBINED WITH STRONG
ATMOSPHERIC WINDS WILL SET THE STAGE FOR SEVERE WEATHER ACROSS
AREAS ALONG AND SOUTH OF THE WARM FRONT AND AHEAD OF THE COLD FRONT.

THE GREATEST SEVERE WEATHER RISK WILL EXIST ALONG AND WEST OF
LINE FROM MARTIN TENNESSEE TO SOMERVILLE TENNESSEE TO BATESVILLE
MISSISSIPPI. IN THESE LOCATIONS...SEVERE THUNDERSTORMS ARE
EXPECTED TO DEVELOP BY EARLY THIS AFTERNOON AND MOVE QUICKLY EAST
THROUGH THE EARLY EVENING HOURS. ANY SEVERE STORMS THAT DEVELOP
WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND A FEW TORNADOES.
THERE WILL BE A SECONDARY THREAT FOR LARGE HAIL. THE BEST TIMING
FOR SEVERE WEATHER ACROSS THESE LOCATIONS WILL BE BETWEEN NOON
AND 8 PM CST.

FURTHER EAST...INCLUDING THE REMAINDER OF NORTHWEST TENNESSEE...THE
TENNESSEE RIVER VALLEY OF WEST TENNESSEE...AND NORTHEAST
MISSISSIPPI...THE OVERALL THREAT FOR SEVERE WEATHER WILL BE LOWER.
THERE IS STILL SOME UNCERTAINTY WITH RESPECT TO HOW FAR EAST THE
UNSTABLE AIRMASS WILL SPREAD. IN ADDITION...THE LOSS OF DAYTIME
HEATING THROUGH THE EVENING HOURS SHOULD LIMIT OVERALL
INSTABILITY. THE SEVERE THREAT IS MORE CONDITIONAL HERE...BUT IF
IT DOES OCCUR EXPECT THE PRIMARY SEVERE WEATHER THREAT TO BE
DAMAGING WINDS WITH A SECONDARY THREAT OF ISOLATED TORNADOES. THE
BEST TIMING FOR POTENTIAL SEVERE WEATHER ACROSS THESE AREAS WILL
BE BETWEEN 4 PM CST AND MIDNIGHT.

HEAVY RAINFALL AND LOCALIZED FLASH FLOODING MAY OCCUR ACROSS
EASTERN PORTIONS OF THE FORECAST AREA TONIGHT AS THE COLD FRONT
SLOWS ITS EASTWARD PROGRESSION.

RESIDENTS ACROSS THE MID SOUTH ARE URGED TO REMAIN UPDATED WITH
THE LATEST FORECAST INFORMATION AND PLAN NOW FOR THE POTENTIAL OF
SEVERE WEATHER THIS AFTERNOON AND EVENING. THE LATEST SEVERE
WEATHER DETAILS AND GRAPHICS CAN BE FOUND IN THE GRAPHICAST
SECTION ON THE MEMPHIS NATIONAL WEATHER SERVICE WEBSITE. BE
PREPARED TO SEEK SAFE SHELTER IN THE EVENT SEVERE WEATHER WARNINGS
ARE ISSUED AND SEVERE WEATHER BECOMES IMMINENT.

JLH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 31, 12:16 PM CSTSevere Thunderstorm WarningMEGLawrence, Randolph59 min
Dec 31, 1:09 PM CSTSevere Thunderstorm WarningMEGLawrence, Randolph51 min
Dec 31, 1:39 PM CSTSevere Thunderstorm WarningMEGClay, Greene, Lawrence, Randolph66 min
Dec 31, 2:02 PM CSTSevere Thunderstorm WarningMEGCraighead, Poinsett41 min
Dec 31, 2:38 PM CSTSevere Thunderstorm WarningMEGClay, Greene52 min
Dec 31, 2:52 PM CSTSpecial Weather StatementMEGCraighead, Poinsett38 min
Dec 31, 3:05 PM CSTSevere Thunderstorm WarningMEGClay40 min
Dec 31, 3:28 PM CSTSpecial Weather StatementMEGCraighead, Greene47 min
Dec 31, 3:41 PM CSTSpecial Weather StatementMEGClay49 min
Dec 31, 4:17 PM CSTSpecial Weather StatementMEGCraighead43 min
Dec 31, 4:26 PM CSTSevere Thunderstorm WarningMEGClay49 min
Dec 31, 4:53 PM CSTTornado WarningMEGLee37 min
Dec 31, 5:01 PM CSTSpecial Weather StatementMEGCrittenden, Mississippi, St. Francis44 min
Dec 31, 5:12 PM CSTSevere Thunderstorm WarningMEGCrittenden, Cross, Poinsett, St. Francis48 min
Dec 31, 5:21 PM CSTSevere Thunderstorm WarningMEGCrittenden, Lee, St. Francis39 min
Dec 31, 5:42 PM CSTFlash Flood WarningMEGCrittenden, Cross, Lee, St. Francis2 hr
Dec 31, 5:59 PM CSTSpecial Weather StatementMEGLee46 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.